Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Child has chest congestion, cough. Used Asthalin. Is sleeping continuously a side effect of Asthalin?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 659 Questions
My daughter of 15 month age, 10KG is suffering from chest congestion and cough. I have gone with Nebulization using Asthalin 2.5ml respules. Doctor advised to use 3/4th of the tube but I used full tube as she was not inhaling it properly. I nebulized her once around 11am and then again at 4 pm. But since morning she is not taking any food (Just taking Breast Feed) and is sleeping continuously. I amd also continuing with some Homeopathy medicine for cough. While discussion Homeopathy doctor confirmed there is no sedation due to his medicine. Hence I wanted to confirm is this the side effect of "Asthalin".
Posted Sat, 22 Sep 2012 in Child Health
Answered by Dr. Muhammad Ishfaq Habib 1 hour later
thanks for the query
Asthalin contains sulbutamol drug which dose in children is 2.5ml thrice daily. the major adverse effects of this drug are dose related which occurs when inappropriate dose is given. 2cc of asthalin is mixed with 3cc of normal saline and then used for nebulisation. the major side effect of the drug is insomnia (loss of sleep) however dizziness may occur. the cause continuous sleeping of child may be fever due to take her to you consultant to check for chest infection as she me require antibiotic treatment. meanwhile use the asthalin solution as advised by the doctor and along with asthalin you can also use ipratropium solution 20mcg (1cc) along with asthalin solution as they combined have better effects.
feel free to contact for further queries
Dr. M Ishfaq Habib
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor